Evidence map›Paper›PMID 41487864›Full record

ArticleCureus2025

Gemcitabine-Induced Drug Rash With Eosinophilia and Systemic Symptoms (DRESS Syndrome): A Case Report.

Sara Ait Elfaqir, Othmane Zouiten, Leila Afani, Mohamed El Fadli, Rhizlane Belbaraka

Abstract readCase Reports
In one paragraph

Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Sara Ait ElfaqirDepartment of Medical Oncology, Mohammed VI University Hospital, Marrakesh, MAR.
Othmane ZouitenDepartment of Medical Oncology, Faculty of Medicine and Pharmacy, Mohammed VI University Hospital, Cadi Ayyad University, Marrakesh, MAR.
Leila AfaniDepartment of Oncology, Mohammed VI University Hospital, Marrakesh, MAR.
Mohamed El FadliDepartment of Medical Oncology, Mohammed VI University Hospital, Marrakesh, MAR.
Rhizlane BelbarakaDepartment of Medical Oncology, Mohammed VI University Hospital, Marrakesh, MAR.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a rare, severe, and potentially life-threatening hypersensitivity reaction characterized by fever, diffuse cutaneous eruption, hematologic abnormalities, most notably eosinophilia, and multiorgan involvement, predominantly hepatic. While classically associated with anticonvulsants, allopurinol, or sulfonamides, this syndrome may occasionally be triggered by antineoplastic agents. Gemcitabine, a nucleoside analogue with a generally favorable safety profile, is widely used in the treatment of various solid tumors. However, exceptional cases of severe immune-mediated cutaneous adverse drug reactions, including DRESS, have been described. We report the case of a 46-year-old man treated for nasopharyngeal carcinoma, who developed a febrile maculopapular rash with eosinophilia and hepatic cytolysis following gemcitabine-based chemotherapy. The diagnosis of DRESS was established according to RegiSCAR criteria, and clinical improvement was achieved after discontinuation of gemcitabine and corticosteroid therapy. This observation emphasizes the importance of early recognition of atypical hypersensitivity reactions during chemotherapy and the need for immediate drug withdrawal to prevent potentially severe complications.

Indexed as

chemotherapy toxicitydress syndromedrug-induced hypersensitivitygemcitabinepharmacovigilance

Identifiers

PMID41487864
PMCPMC12756042

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.